I wanted to introduce myself, and hopefully hear from others who have had some of the same issues and frustrations regarding my health and medications.
My name is Joelle and I am from the beautiful Okanagan valley of British Columbia. I am blissfully married to my amazing "Norwegian Viking" and consider myself to be the luckiest lady alive to have such a supportive, patient and considerate husband. We have three great kids, two boys and a girl, 19, 17, 16.
My issues began 4 yrs ago. It started with absolutely no warning, no precursors and no explanation. I woke up one morning with a headache like nothing I had ever felt before. I called into work sick, and stayed in bed most of the day, taking OTC meds, which I threw up almost as soon as I swallowed them. Finally I got an emergency appt. with my doctor who gave me a script for t3's and a shot of demerol and gravol, the shot gave some immediate relief, but as soon as it wore off, the headache was back full force - to make a long story short, that first headache lasted 3 days, required 4 shots of demerol, and I don't recall how many t3's. So, after I recovered, and they ran a slew of tests...MRI, CT, Angiogram, they told me it was a "complicated migraine" and likely not to happen again. Something I was delighted to hear, as I didn't think I could live through that again.
Sadly, 4 days later, I was awoken in the middle of the night with the familiar icepick pain in the side of my head, and immediately threw up....I wasted no time and went straight to the ER, where I was admitted and treated with Demerol, Tramadol and gravol, again this one lasted close to three days - so that was the beginning, and unfortunately, the same scenario I have lived for the last 4 yrs, which has left me on medical disability.
The headaches now come at least twice a weak, lasting between 48 hrs and 76 hrs, meaning, if I have 3 "good" days a week I am having a great one.
I have seen Dr's upon Dr's, who have no idea what is causing them, during all of the testing they had discovered I had mod/severe COPD and sleep apnea - They are unsure if this is a result of the massive amounts of opiates and narcotics I am on, or something that was pre-existing - I will get into the meds now....
They have run the gammet of "migraine" drugs, which were either useless, or, I had life threatening side effects (heart arythmias), so, as a result, they had no choice but to simply treat the symptoms. As of right now, my Dr had to register me as "pallative" for permission to use the amounts of analgesics that are required. We've run the gammet...starting with T3's, vicoden, percocets, Ms-contin....I'm sure I've left out a few, but not important at this point. So, right now, I am currently on 48mgs - 64mgs of Dilaudid (hydromorphone) q4, and 100mgs mixed with 100mgs of gravol administered IM q4 when required (Both my husband and myself have training in injections - so it was not an issue to have it prescribed to be used at home). Generally, its my husband that gives me the shots.
Anyway, has anbody dealt with anything like this? Or aware of the long term effects of all of these opiates (other than the obvious - addiction. That one is already a huge issue, one that I struggle with) because my body needs the meds now even when not in pain.
I guess I'm just feeling a little desperate and depressed, and needed somewhere to vent so that my husband does not have to listen to it incessently, even though he never, ever complains about it, as I said, his support is the only thing that has kept me from putting a gun to my head in the last few years.
Looking forward to hearing others responses and experiences. Thanks in advance!